Alert archive / Tennessee / Flash Flood Warnings in 2014
Flash Flood Warning 108, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Aug 7, 2014, 5:10 PM CDT for 5 counties in Tennessee. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2014, 5:10 PM CDT (22:10 UTC)
- Expired
- Aug 7, 2014, 8:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chester County, TN, Fayette County, TN, Hardeman County, TN, Haywood County, TN, Madison County, TN
The radar
The Memphis radar (KNQA), 76 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 5:30 PM CDT | FLASH FLOOD | 3 Sw Jackson, TN | ROAD WASHED OUT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 10.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1822 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
789 WGUS54 KMEG 072210 FFWMEG TNC023-047-069-075-113-080115- /O.NEW.KMEG.FF.W.0108.140807T2210Z-140808T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 510 PM CDT THU AUG 7 2014 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL CHESTER COUNTY IN SOUTHWEST TENNESSEE... NORTHEASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... NORTHERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE... SOUTHEASTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... WESTERN MADISON COUNTY IN SOUTHWEST TENNESSEE... * UNTIL 815 PM CDT * AT 511 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN OVER THE NEXT HOUR. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JACKSON... CHICKASAW STATE PARK AND CHICKASAW STATE FOREST. PRECAUTIONARY/PREPAREDNESS ACTIONS... .DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3558 8930 3575 8876 3537 8870 3536 8927 $$
1 follow-up statement
154 WGUS74 KMEG 080012 FFSMEG FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 712 PM CDT THU AUG 7 2014 TNC023-047-069-075-113-080021- /O.CAN.KMEG.FF.W.0108.000000T0000Z-140808T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHESTER TN-FAYETTE TN-HARDEMAN TN-HAYWOOD TN-MADISON TN- 712 PM CDT THU AUG 7 2014 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MADISON... SOUTHEASTERN HAYWOOD...NORTHERN HARDEMAN...NORTHEASTERN FAYETTE AND WEST CENTRAL CHESTER COUNTIES... THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3558 8930 3575 8876 3537 8870 3536 8927 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 3:04 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Aug 7, 3:04 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 304 PM CDT THU AUG 7 2014 .DISCUSSION... NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER THE MIDSOUTH THIS AFTERNOON. THE CONVECTION IS ASSOCIATED WITH AN UPPER TROF. EXPECT THE CURRENT ACTIVITY TO PUSH EAST OF THE TENNESSEE RIVER DURING THE EARLY EVENING HOURS. ANOTHER ROUND OF CONVECTION WILL LIKELY MOVE INTO NORTHEAST ARKANSAS AROUND SUNRISE. EXPECT LOWS IN THE LOWER TO MID 70S. FRIDAY WILL REMAIN UNSETTLED AS THE UPPER TROF REMAINS OVER THE AREA. MORNING CONVECTION WILL LIKELY DIE OUT BY MID MORNING BEFORE REDEVELOPMENT OCCURS BY THE AFTERNOON. EXPECT THE RADAR TO LOOK SIMILAR TO WHAT IS OCCURRING NOW WITH NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE ENTIRE CWA. EXPECT THE ACTIVITY TO PUSH EAST BY FRIDAY EVENING AS THE UPPER TROF LIFTS OUT OF THE REGION. DO NOT REALLY EXPECT MUCH ACTIVITY FRIDAY NIGHT AS ATMOSPHERE WILL BE PRETTY WORKED OVER. HAVE LOWERED POPS FRIDAY NIGHT TO 40 BUT THEY MAY NEED TO BE LOWERED FURTHER. OVER THE WEEKEND...EXPECT CHANCES FOR SHOWERS AND THUNDERSTORMS TO CONTINUE AS SHORTWAVES MOVE IN AND OUT OF THE AREA. TOO HARD TO PINPOINT TIMING AT THIS POINT AND HAVE LEFT 30-40 POPS FOR NOW. BY MONDAY NIGHT THROUGH TUESDAY NIGHT...ANOTHER UPPER TROF WILL DIG INTO THE OHIO VALLEY AND BRING A COLD FRONT INTO THE MIDSOUTH. CHANCES FOR SHOWERS AND THUNDERSTORMS MAY INCREASE ACROSS THE AREA AHEAD OF THE FRONT. SINCE TIMING ISSUES ARE OCCURRING BETWEEN THE MODELS. HAVE LEFT POPS AS IS. COOLER AND DRIER AIR WILL FILTER INTO THE MIDSOUTH BEHIND THE FRONT FOR WEDNESDAY INTO THURSDAY WITH HIGH PRESSURE SETTLING OVER THE REGION. HIGHS WILL BE IN THE MID 80S TO AROUND 90 DEGREES WITH LOWS IN THE MID 60S TO AROUND 70 DEGREES. KRM && .AVIATION... 18Z TAF CYCLE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE MIDSOUTH THIS AFTERNOON. GIVEN LATEST RADAR AND SHORT RANGE MODEL TRENDS KEPT TEMPO GROUPS FOR TSRA AT KMEM...KMKL...AND KJBR AND ADDED ONE AT KTUP. SHORT RANGE MODELS POINTS TOWARD A BREAK IN ACTIVITY DURING THE EVENING THEN REDEVELOPMENT LATER TONIGHT INTO FRIDAY MORNING. EXPECT MAINLY VFR CONDS OUTSIDE OF SHRA/TSRAS AND MVFR...POSSIBLY IFR CONDS INVOF SHRAS/TSRAS. SW WINDS 6-10 KTS WITH SOME HIGHER GUSTS AT KMEM AND KJBR THIS AFTERNOON. LIGHT SOUTH OVERNIGHT SWITCHING TO SW FRIDAY MORNING. SJM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Aug 7, 3:13 AM CDT, 13 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 313 AM CDT THU AUG 7 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-081015- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 313 AM CDT THU AUG 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. STRONG GUSTY WINDS AND HEAVY RAIN WILL BE POSSIBLE. IN ADDITION...TRAINING OF STORMS MAY LEAD TO LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH MONDAY. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE EACH DAY. IN ADDITION TRAINING OF STORMS MAY LEAD TO LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TODAY THROUGH MONDAY. JAB
In the hours before
Special weather statement, Aug 7, 4:08 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 408 PM CDT THU AUG 7 2014 ARZ026-027-072130- CRAIGHEAD AR-POINSETT AR- 408 PM CDT THU AUG 7 2014 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 430 PM CDT FOR... CRAIGHEAD COUNTY IN EASTERN ARKANSAS... NORTH CENTRAL POINSETT COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING WINDS BETWEEN 40 TO 50 MPH WAS LOCATED 6 MILES NORTHWEST OF GREENFIELD AT 408 PM CDT...MOVING EAST NORTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN CRAIGHEAD AND POINSETT COUNTIES...INCLUDING LOCATIONS NEAR BAY...JONESBORO...LAKE CITY AND TRUMANN...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3593 9049 3569 9040 3564 9086 3575 9092 TIME...MOT...LOC 2108Z 253DEG 14KT 3572 9080
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 5:14 PM CDT | Areal Flood Advisory | MEG | Fayette, Hardeman, McNairy | 2 hr |
| Aug 7, 5:43 PM CDT | Flash Flood Warning | MEG | Benton, Carroll, Chester, Decatur, Hardin, Henderson and 1 more | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.